Alert archive / Virginia / Special Marine Warnings in 2002
Special Marine Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this special marine warning at May 2, 2002, 6:20 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2002, 6:20 PM EDT (22:20 UTC)
- Expired
- May 2, 2002, 7:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special marine warning went out at May 2, 2:50 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 2, 2:50 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 250 PM EDT THU MAY 2 2002 TOR WATCH ISSUED...LINE OF STORMS GNRLY PARALLEL TO MIDLVL FLO...SO SOME BOWS MAY FORM...AND SOME CELLS THAT CAN GET ISOLATED MAY PRODUCE TORNADOES. THE STORMS MAY PRODUCE QUITE A BIT OF HEAVY RAIN SINCE THE STORMS LUK TO BE TRAINING...HEAVY RAIN AND SOME STANDING WTR IN LOW LYING AREAS...ESPCLY IN URBAN AREAS. INITAL BATCH OF TSTMS HV BEST CHC TO BE SVR...THEN ANY TRAINING BHND INITIAL BATCH WUD BE MSTLY HVY RAIN. VIL THRESHOLD FOR HAIL LUKS TO BE NR 60 FOR DIME HAIL. NXT UPR IMPULSE TO TRACK INTO THE AREA SATURDAY AFTN AND EVE...AND RIC MAY BE JUST ON NRN EDGE OF RAIN. SUNDAY AND EARLY MONDAY LUK O.K. AND MON NGT LUKS LK ANTHR UPR IMPULSE. SINCE WE ARE RGT IN THE LLVL THERMAL GRAD...WE ARE MOST AFFECTED BY LTL UPR IMPULSES THAT SQUIRT THRU IN QUICK ZNL FLO. UPR RDG OVR SE U.S. AMPLIFIES INTO MIDWEEK...SO WARMING. ON CSTL WTRS...SCA CONT. SBY 54 66 39 64 / 30 0 0 0 OXB 54 66 39 64 / 30 0 0 0 ECG 61 70 47 62 / 40 0 0 30 ORF 60 68 47 62 / 40 0 0 30 PHF 57 71 44 62 / 40 0 0 30 AKQ 57 71 44 62 / 40 0 0 30 RIC 56 71 44 62 / 40 0 0 40 FVX 56 71 44 62 / 40 0 0 40 .AKQ... MD...TORNADO WATCH UNTIL 900 PM EDT THURSDAY FOR ZONES MDZ021>025. SMALL CRAFT ADVSY FENWICK ISLAND TO CHINCOTEAGUE. NC...SMALL CRAFT ADVSY VA/NC BRDR TO CURRITUCK BEACH LIGHT. VA...TORNADO WATCH UNTIL 900 PM EDT THURSDAY FOR ZONES VAZ048>049...VAZ060>100. SMALL CRAFT ADVSY CHINCOTEAGUE TO VA/NC BRDR. SMALL CRAFT ADVISORY CHESAPEAKE BAY FROM SMITH POINT TO CAPE HENRY. NS
In the hours before
Local storm report, May 2, 4:00 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
400 PM EDT THU MAY 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM COUNTYWIDE VA WIND DAMAGE
05/02/02 NOTTOWAY TREES DOWN EVERYWHERE
REPORTED BY LAW ENFORCEMENT
ALSLocal storm report, May 2, 4:10 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
410 PM EDT THU MAY 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM COUNTYWIDE VA WIND DAMAGE
05/02/02 AMELIA TREE ON HOUSE NUMEROUS
TREES DOWN ON POWER LINES
REPORTED BY LAW
ENFORCEMENT.
ALSLocal storm report, May 2, 4:14 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR COUNTY LOCATION
NATIONAL WEATHER SERVICE WAKEFIELD,VA
414 PM EDT THU MAY 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM COUNTYWIDE VA WIND DAMAGE
05/02/02 PRINCE EDWARD TREE ON HOUSE
NUMEROUS TREES DOWN ON
POWER LINES. REPORTED BY
LAW ENFORCEMENT.
ALSLocal storm report, May 2, 4:23 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
423 PM EDT THU MAY 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0413 PM CHASE CITY VA 1.00 INCH HAIL
05/02/02 MECKLENBURG QUARTER SIZE HAIL.
REPORTED BY SKYWARN
SPOTTER.
0215 PM 5 W PALMYRA VA WIND DAMAGE
05/02/02 FLUVANNA TREES DOWN NEAR THE
FLUVANNA/ALBEMARLE COUNTY
BORDER.
WRSSpecial weather statement, May 2, 4:40 PM EDT, 1 hour 40 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-030100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 440 PM EDT THU MAY 2 2002 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM FOR CENTRAL AND EASTERN VIRGINIA...NORTHEAST NORTH CAROLINA...AND THE LOWER MARYLAND EASTERN SHORE. THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES AND INDEPENDENT CITIES... IN MARYLAND... DORCHESTER...WORCESTER INCLUDING OCEAN CITY...SOMERSET AND WICOMICO INCLUDING SALISBURY. IN NORTH CAROLINA... BERTIE...CAMDEN...CHOWAN...CURRITUCK...GATES...HERTFORD NORTHAMPTON...PASQUOTANK AND PERQUIMANS IN VIRGINIA... ACCOMACK...AMELIA...BRUNSWICK...CAROLINE...CHARLES CITY...CHESAPEAKE...CHESTERFIELD INCLUDING COLONIAL HEIGHTS...CUMBERLAND...DINWIDDIE...ESSEX...FLUVANNA GLOUCESTER...GOOCHLAND...GREENSVILLE INCLUDING EMPORIA...HANOVER...HENRICO INCLUDING THE CITY OF RICHMOND...ISLE OF WIGHT...JAMES CITY INCLUDING WILLIAMSBURG...KING AND QUEEN...KING WILLIAM...LANCASTER...LOUISA...LUNENBURG...MATHEWS...MECKLENBURG MIDDLESEX...NEW KENT...NEWPORT NEWS/HAMPTON...NORFOLK/PORTSMOUTH... NORTHAMPTON...NORTHUMBERLAND...NOTTOWAY...POWHATAN...PRINCE EDWARD...PRINCE GEORGE INCLUDING PETERSBURG AND HOPEWELL...RICHMOND...SOUTHAMPTON...SUFFOLK...SURRY...SUSSEX... VIRGINIA BEACH...WESTMORELAND AND YORK. SKYWARN SPOTTERS ARE ACTIVATED AT THIS TIME. STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND EASTERN VIRGINIA...AND THE LOWER MARYLAND EASTERN SHORE FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THE STRONGEST STORMS WILL CONTAIN LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. HEAVY RAIN AND FREQUENT DEADLY LIGHTNING CAN ALSO BE EXPECTED. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND SEEK SAFE SHELTER BEFORE THESE THUNDERSTORMS REACH YOUR LOCATION. REMEMBER...LIGHTNING IS A KILLER AND CAN STRIKE 10 MILES AWAY FROM THE PARENT THUNDERSTORM. STAY TUNED FOR FURTHER UPDATES AND FUTURE WARNINGS. SAMMLER
Special weather statement, May 2, 6:05 PM EDT, 15 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-030100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 605 PM EDT THU MAY 2 2002 ...PORTIONS OF TORNADO WATCH CANCELLED... THE WATCH PREVIOUSLY IN EFFECT UNTIL 9 PM IS NO LONGER IN EFFECT IN THE FOLLOWING COUNTIES AND INDEPENDENT CITIES... IN MARYLAND... DORCHESTER...WORCESTER INCLUDING OCEAN CITY...SOMERSET AND WICOMICO INCLUDING SALISBURY. IN VIRGINIA... AMELIA...CAROLINE...CHARLES CITY...CHESTERFIELD INCLUDING COLONIAL HEIGHTS...CUMBERLAND... ESSEX...FLUVANNA...GLOUCESTER... GOOCHLAND...HANOVER...HENRICO INCLUDING THE CITY OF RICHMOND...KING AND QUEEN...KING WILLIAM...LANCASTER...LOUISA...MATHEWS... MIDDLESEX...NEW KENT...NORTHUMBERLAND...POWHATAN...RICHMOND AND WESTMORELAND. THE TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM FOR THE FOLLOWING COUNTIES AND INDEPENDENT CITIES IN VIRGINIA AND NORTHEAST NORTH CAROLINA... IN NORTH CAROLINA... BERTIE...CAMDEN...CHOWAN...CURRITUCK...GATES...HERTFORD NORTHAMPTON...PASQUOTANK AND PERQUIMANS IN VIRGINIA... ACCOMACK...BRUNSWICK...CHESAPEAKE...DINWIDDIE...GREENSVILLE INCLUDING EMPORIA...ISLE OF WIGHT...JAMES CITY INCLUDING WILLIAMSBURG...LUNENBURG...MECKLENBURG...NEWPORT NEWS/HAMPTON...NORFOLK/PORTSMOUTH...NORTHAMPTON...NOTTOWAY....PRINCE EDWARD...PRINCE GEORGE INCLUDING PETERSBURG AND HOPEWELL...SOUTHAMPTON...SUFFOLK...SURRY...SUSSEX...VIRGINIA BEACH AND YORK. THE SEVERE THUNDERSTORM THREAT HAS ENDED NORTH OF A FARMVILLE TO PETERSBURG TO WALLOPS ISLAND LINE. HOWEVER...ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF THIS LINE UNTIL 9 PM. SAMMLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:34 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Nottoway, Prince Edward | 31 min |
| May 2, 3:37 PM EDT | Severe Thunderstorm Warning | AKQ | Charlotte | 28 min |
| May 2, 3:37 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 38 min |
| May 2, 3:45 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway | 15 min |
| May 2, 3:49 PM EDT | Tornado Warning | AKQ | Mecklenburg | 31 min |
| May 2, 4:00 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Dinwiddie | 20 min |
| May 2, 4:20 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Sussex, City of Colonial Heights, City of Petersburg | 30 min |
| May 2, 4:20 PM EDT | Tornado Warning | AKQ | Brunswick, Mecklenburg | 40 min |
| May 2, 4:34 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City | 21 min |
| May 2, 4:36 PM EDT | Tornado Warning | AKQ | Charles City, Prince George | 19 min |
| May 2, 4:40 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Surry, City of Emporia | 20 min |
| May 2, 4:46 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, York, City of Williamsburg | 29 min |
| May 2, 4:50 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 30 min |
| May 2, 5:10 PM EDT | Special Marine Warning | AKQ | 50 min | |
| May 2, 5:14 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight | 41 min |
| May 2, 5:15 PM EDT | Special Marine Warning | AKQ | 90 min | |
| May 2, 5:15 PM EDT | Special Marine Warning | AKQ | 90 min | |
| May 2, 5:15 PM EDT | Severe Thunderstorm Warning | AKQ | City of Hampton, City of Newport News, City of Poquoson | 15 min |
| May 2, 5:25 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 20 min |
| May 2, 5:30 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 40 min |
| May 2, 5:45 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Portsmouth | 15 min |
| May 2, 5:58 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 32 min |
| May 2, 6:09 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 31 min |
| May 2, 6:20 PM EDT | Special Marine Warning | AKQ | 55 min | |
| May 2, 6:20 PM EDT | Special Marine Warning | AKQ | 55 min | |
| May 2, 6:42 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville | 28 min |
| May 2, 7:16 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 39 min |
| May 2, 7:46 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 19 min |
| May 2, 7:56 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, City of Emporia | 29 min |
| May 2, 6:35 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 40 min |
| May 2, 6:45 PM EDT | Tornado Warning | AKQ | Northampton | 30 min |
Nearby
Special Marine Warnings in Virginia, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.